I am a fifteen year old girl with Hashimoto's disease. I was diagnosed about a year ago, but it's been significantly affecting my life for about two years now. I have highly erratic sleep patterns, cycles of depression, and many other symptoms, and even though for about nine months I've been taking 100 mcg of levothyroxin daily, my symptoms have recently come back. I went to my endocrinologist about a month ago, but according to him I don't need to raise my dosage. I'm curious as to other people's experience of the disease- do symptoms permanently remain, and only lessen, or does it just take a long time for the medicine to take affect?
It strongly affects my life, to be honest, and I'd love to hear other people's stories about the extent to which it affects their everyday life.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.